Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 14, NWS Albuquerque, NM

March 21, 2011

NWS Albuquerque, NM issued this wind advisory at Mar 21, 2011, 9:33 PM MDT. It took effect at Mar 22, 2011, 4:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2011, 9:33 PM MDT (03:33 UTC)
In effect from
Mar 22, 2011, 4:00 AM MDT
Expired
Mar 22, 2011, 7:00 PM MDT
In force
15 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WWUS75 KABQ 220333
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
933 PM MDT MON MAR 21 2011

...STRONG WINDS WILL RETURN ON TUESDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING TO THE NORTH OF NEW
MEXICO TUESDAY WILL FORCE A STRONG SURFACE COLD FRONT ACROSS THE
AREA FROM WEST TO EAST TUESDAY MORNING THROUGH EARLY TUESDAY
EVENING. A STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS FRONT
WILL CREATE STRONG WESTERLY WINDS FROM THE CENTRAL MOUNTAIN CHAIN
EASTWARD ACROSS THE EASTERN PLAINS. MUCH COOLER AIR WILL FILTER
INTO THE REGION BEHIND THIS FRONT...MAKING CONDITIONS FEEL MORE
LIKE MARCH. WINDS WILL DIMINISH QUICKLY AFTER SUNSET TUESDAY.

NMZ526-539-540-221100-
/O.NEW.KABQ.WI.Y.0014.110322T1000Z-110323T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
933 PM MDT MON MAR 21 2011

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM MDT TUESDAY. 

* LOCATION...SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN COUNTY...
  AND SOUTHWEST CHAVES COUNTY. THE STRONGEST WINDS WILL AFFECT THE
  SOUTH CENTRAL MOUNTAINS.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL BEGIN INCREASING AGAIN OVERNIGHT AND CONTINUE
  THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN BLOWING DUST.

* LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH
  ORIENTED ROADWAYS...PARTICULARLY HIGHWAYS 24...37...AND 48.
  LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR
  VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-521>524-527>538-221100-
/O.NEW.KABQ.WI.Y.0014.110322T1400Z-110323T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
933 PM MDT MON MAR 21 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MDT TUESDAY. 

* LOCATION...THE CENTRAL MOUNTAIN CHAIN AND SURROUNDING HIGHLANDS
  EASTWARD ACROSS THE EASTERN PLAINS.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL BEGIN INCREASING AGAIN AFTER SUNRISE TUESDAY
  THEN CONTINUE THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING AROUND
  SUNSET.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH
  ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 25...HIGHWAYS 285...
  39...54...84...AND 87. LOOSE OBJECTS MAY BECOME AIRBORNE AND
  BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS
  EXPECTED IN DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

GUYER
3 follow-up statements
850 
WWUS75 KABQ 221024
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
424 AM MDT TUE MAR 22 2011

...VERY WINDY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY
   WITH WIDESPREAD BLOWING DUST EAST CENTRAL AND NORTHEAST...

.STRONG WINDS ALOFT COMBINED WITH AN EASTWARD-MOVING SURFACE COLD
FRONT WILL CREATE STRONG WESTERLY WINDS FROM THE CENTRAL MOUNTAIN
CHAIN EASTWARD TO THE TEXAS STATE LINE TODAY. THE STRONGEST GUSTS
ARE LIKELY TO IMPACT THE NORTHEAST AND EAST CENTRAL PLAINS AS WELL
AS AREAS ALONG THE INTERSTATE 40 CORRIDOR FROM EDGEWOOD TO CLINES
CORNERS TO TUCUMCARI WHERE FREQUENT GUSTS OF 50 TO 55 MPH CAN BE
EXPECTED. WINDS WILL DIMINISH QUICKLY AFTER SUNSET.

NMZ526-539-540-221900-
/O.CON.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
424 AM MDT TUE MAR 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* LOCATION...CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS...EASTERN LINCOLN
  COUNTY... AND SOUTHWEST CHAVES COUNTY. THE STRONGEST WINDS WILL
  AFFECT THE SOUTH CENTRAL MOUNTAINS.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING IN
  STRENGTH LATE MORNING THROUGH EARLY AFTERNOON BEFORE
  DIMINISHING AROUND SUNSET.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN BLOWING DUST AT THE
  LOWER ELEVATIONS.

* LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH 
  ORIENTED ROADWAYS...PARTICULARLY HIGHWAYS 24...37...AND 48. 
  LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR 
  VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-521>524-527>538-221900-
/O.CON.KABQ.WI.Y.0014.110322T1400Z-110323T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
424 AM MDT TUE MAR 22 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
MDT THIS EVENING. 

* LOCATION...THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS
  EASTWARD ACROSS THE EASTERN PLAINS TO THE TEXAS STATE LINE.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND CONTINUE
  THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. THE
  STRONGEST WINDS SHOULD OCCUR BETWEEN 1000 AM AND 400 PM.

* VISIBILITY...LOCALLY REDUCED BELOW 1/2 MILE IN DUST PRONE AREAS.
  WIDESPREAD BLOWING DUST CAN BE EXPECTED ACROSS THE NORTHEAST AND
  EAST CENTRAL PLAINS...AS WELL AS PORTIONS OF THE CENTRAL HIGH
  PLAINS FROM LAMY TO CLINES CORNERS TO VAUGHN.

* LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH 
  ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 25...HIGHWAYS 
  285... 39...54...84...AND 87. LOOSE OBJECTS MAY BECOME 
  AIRBORNE AND BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING 
  DUST IS EXPECTED IN DUST PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$


JONES/SHOEMAKE
396 
WWUS75 KABQ 221634
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1034 AM MDT TUE MAR 22 2011

...VERY WINDY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY 
   WITH WIDESPREAD BLOWING DUST EAST CENTRAL AND NORTHEAST...

.STRONG WINDS ALOFT COMBINED WITH AN EASTWARD-MOVING SURFACE COLD
FRONT WILL CREATE STRONG WESTERLY WINDS FROM THE CENTRAL MOUNTAIN
CHAIN EASTWARD TO THE TEXAS STATE LINE TODAY. THE STRONGEST GUSTS
ARE LIKELY TO IMPACT THE NORTHEAST AND EAST CENTRAL PLAINS AS WELL
AS AREAS ALONG THE INTERSTATE 40 CORRIDOR FROM EDGEWOOD TO CLINES
CORNERS TO TUCUMCARI WHERE FREQUENT GUSTS OF 50 TO 55 MPH CAN BE
EXPECTED. WINDS WILL DIMINISH QUICKLY AFTER SUNSET.

NMZ526-539-540-230100-
/O.CON.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1034 AM MDT TUE MAR 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* LOCATION...CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS...EASTERN
  LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. THE STRONGEST WINDS
  WILL AFFECT THE SOUTH CENTRAL MOUNTAINS.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL PEAK IN STRENGTH LATE MORNING THROUGH EARLY
  AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN BLOWING DUST AT
  THE LOWER ELEVATIONS.

* LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH
  ORIENTED ROADWAYS...PARTICULARLY HIGHWAYS 24...37...AND 48.
  LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. POOR
  VISIBILITY DUE TO BLOWING DUST IS EXPECTED IN DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ512>515-521>524-527>538-230100-
/O.CON.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
1034 AM MDT TUE MAR 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* LOCATION...THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS 
  EASTWARD ACROSS THE EASTERN PLAINS TO THE TEXAS STATE LINE. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON
  BEFORE DIMINISHING AROUND SUNSET.

* VISIBILITY...LOCALLY REDUCED BELOW ONE HALF MILE IN DUST PRONE
  AREAS. WIDESPREAD BLOWING DUST CAN BE EXPECTED IN THE NORTHEAST
  AND EAST CENTRAL PLAINS AS WELL AS PORTIONS OF THE CENTRAL HIGH
  PLAINS FROM LAMY TO CLINES CORNERS TO VAUGHN.

* LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH
  ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 25...HIGHWAYS 285...
  39...54...84...AND 87. LOOSE OBJECTS MAY BECOME AIRBORNE AND
  BLOW ACROSS ROADS. POOR VISIBILITY DUE TO BLOWING DUST IS
  EXPECTED IN DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

DPORTER
652 
WWUS75 KABQ 230057
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT TUE MAR 22 2011

...STRONG AND GUSTY WEST WINDS TAPERING OFF THIS EVENING...

.STRONG AND GUSTY WEST WINDS OBSERVED ACROSS CENTRAL AND EASTERN
NEW MEXICO EARLIER TODAY WILL CONTINUE TO DIMINISH DURING THE
EVENING AND OVERNIGHT HOURS. SOME FAVORED LOCALES ALONG THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND NORTHEAST PLAINS MAY
CONTINUE TO EXPERIENCE WINDY CONDITIONS THIS EVENING...BUT OVERALL WIND
SPEEDS WILL BE TRENDING DOWNWARD.

NMZ526-539-540-230200-
/O.EXP.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
657 PM MDT TUE MAR 22 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO SLOWLY DIMINISH DURING THE EVENING AND INTO
THE OVERNIGHT HOURS.

$$

NMZ512>515-521>524-527>538-230200-
/O.EXP.KABQ.WI.Y.0014.000000T0000Z-110323T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
657 PM MDT TUE MAR 22 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO SLOWLY DIMINISH DURING THE EVENING AND INTO
THE OVERNIGHT HOURS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 21, 7:58 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 21, 7:58 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT MON MAR 21 2011

.UPDATE...
WINDS ARE DIMINISHING BLW ADVISORY CRITERIA AS OF 730 PM. WILL
CLEAN UP HIGHLIGHTS AND EXPIRE NPW. WINDS WILL RETURN TO AREAS
ALONG AND EAST OF THE CENTRAL MT CHAIN TUESDAY MORNING. EXPECT
WIND ADVISORIES FOR THIS AREA BY LATER THIS EVENING. LOWERED MAX
TEMPS TUESDAY AND MIN TEMPS WEDNESDAY MORNING AS COLD CORE SYSTEM
IS TRENDING COLDER EACH RUN. 1 TO 2 INCHES OF SNOW IS POSSIBLE
ALONG SW FACING SLOPES OF THE SAN JUANS OVERNIGHT.

GUYER

&&

.PREV DISCUSSION...320 PM MDT MON MAR 21 2011...
WIND...WIND AND MORE WIND. THE FIRST FULL DAY OF SPRING CERTAINLY
USHERED THIS WIND INTO NM. GUSTS HAVE REACHED AS HIGH AS 70 MPH AT
THE SIERRA BLANCA AIRPORT. ALL WARNINGS AND ADVISORIES TO CONTINUE
THROUGH THE EARLY EVENING.

PRECIPITATION WILL REACH THE FAR NW THIS EVENING AND PRESS E AND S
A WAYS TONIGHT. EXPANDED SHOWERS INTO THE UPPER AND MIDDLE RIO GRANDE
VALLEY AND CENTRAL MOUNTAINS. HIGH ELEVATIONS OF THE CHUSKA AND
SAN JUAN MOUNTAINS MAY PICK UP AN INCH OR TWO OR SNOW OVERNIGHT.
PRECIPITATION WILL DIMINISH TUE WITH COOLER TEMPS AREA WIDE...
ACTUALLY BELOW NORMAL IN THE NW WHILE REMAINING ABOVE NORMAL IN
THE SE. THE WIND MACHINE WILL CONTINUE IN THE E TUE WITH WIND
ADVISORIES LIKELY FOR A LARGE PORTION OF THE E. WILL NOT ISSUE
THOSE WITH THIS PACKAGE BUT WAIT UNTIL LATER THIS EVENING OR
OVERNIGHT. WINDS WILL BE LESS IN THE W TUE.

WED WILL FEATURE THE LEAST AMOUNT OF WIND THIS WEEK AS A RIDGE OF
HIGH PRESSURE BUILDS OVER NM. AFTER A CHILLY START TEMPS WILL
REBOUND TO NEAR OR ABOVE NORMAL READINGS...THANKS TO LOTS OF
SUNSHINE. MID LEVEL FLOW TO INCREASE AGAIN THU AND FRI WITH BREEZY
TO WINDY AFTERNOONS IN MOST PLACES...MOSTLY DRY CONDITIONS...AND
MAINLY ABOVE NORMAL TEMPS. THERE COULD BE ISOLATED SHOWERS FRI PM
IN THE NW WITH THE APPROACH OF THE NEXT SHORT WAVE TROUGH. THIS
SYSTEM MAY BRING SOME PRECIPITATION TO THE N FRI NIGHT AND SAT
ALONG WITH A SURFACE COLD FRONT...RESULTING IN COOLER TEMPS FOR
SAT...ALONG WITH MORE WIND. ANOTHER WEAK DISTURBANCE WILL SKIRT
BY TO THE N ON SUN KEEPING TEMPS CLOSE TO NORMAL...BUT WINDS
SHOULD BE LESS. CHJ

.AVIATION...
VERY STRONG WINDS AND AREAS OF BLOWING DUST WILL CONTINUE THROUGH
EARLY EVENING ACROSS THE STATE. GUSTS NEAR 50KT WILL BE
COMMON...ESPECIALLY ALONG THE ARIZONA BORDER AND ALONG AND JUST
DOWNSTREAM OF THE CENTRAL MTN CHAIN. BLOWING DUST WILL ALSO REDUCE
VBSY DOWN TO 2 MILES IN SPOTS. WINDS WILL DIMINISH TONIGHT...BUT
WILL REMAIN BREEZY ACROSS RIDGETOPS AND PORTIONS OF THE EASTERN
PLAINS. CIGS WILL LOWER TONIGHT ACROSS FAR WESTERN AND NORTHWEST NM
AS A LINE OF SHOWERS MOVES INTO THE STATE. VSBYS MAY BRIEFLY LOWER
IN -SHSN AND MVFR CIGS ARE ALSO POSSIBLE. THE LINE OF SHOWERS WILL
CONTINUE TO MOVE EASTWARD TUESDAY MORNING BUT WILL LARGELY DIMINISH
BY 18Z.  BREEZY TO WINDY CONDITIONS WILL REDEVELOP TUESDAY
AFTERNOON.  STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF THE
CENTRAL MTN CHAIN WHERE GUSTS TO 45 KT ARE POSSIBLE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34

.FIRE WEATHER...
CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
THE EARLY EVENING AS WINDS CONTINUE TO GUST NEAR 50 MPH AND RELATIVE
HUMIDITIES FALL INTO THE SINGLE DIGITS.  DAYTIME HIGH TEMPERATURES
HAVE BEEN UP TO 10 DEGREES ABOVE NORMAL ACROSS THE WEST...AND UP TO
20 DEGREES NORMAL ACROSS THE EAST.

THE UPPER LEVEL TROUGH WILL SWING ACROSS THE STATE TONIGHT AND EARLY
TUESDAY. THE ASSOCIATED PACIFIC TROUGH WILL ALSO MOVE ACROSS THE
STATE FROM WEST TO EAST.  AS IT MOVES INTO WESTERN NM TONIGHT...AN
BAND OF SHOWERS WILL ACCOMPANY IT.  PRECIPITATION WILL GENERALLY BE
LIGHT...HOWEVER...ONE TO THREE INCHES OF SNOW ARE POSSIBLE ACROSS
THE NORTHWEST MOUNTAINS...GENERALLY ABOVE 7500 FEET. LIGHTER AMOUNTS
ARE EXPECTED ELSEWHERE. DUE TO THE INCREASED MOISTURE ACROSS THE
NORTHWEST...RELATIVE HUMIDITY RECOVERIES WILL IMPROVE OVER LAST
NIGHTS READINGS.  HOWEVER...POOR RECOVERIES ARE STILL EXPECTED FOR
MUCH OF THE EASTERN PLAINS DUE TO CONTINUE BREEZY AND WARM
CONDITIONS OVERNIGHT.

CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP TUESDAY ACROSS THE
EASTERN PLAINS.  THE UPPER LEVEL TROUGH WILL EXIT THE STATE BY MID
DAY TUESDAY...RESULTING IN WESTERLY WINDS ALOFT. THOUGH TEMPERATURES
WILL BE COOLER BEHIND THE PACIFIC FRONT...NEAR NORMAL TEMPS ARE
STILL EXPECTED ACROSS THE EASTERN PLAINS.  CONTINUED DRY CONDITIONS
COMBINED WITH THE NEAR NORMAL TEMPS WILL BE SUFFICIENT FOR RELATIVE
HUMIDITIES TO FALL BELOW 15 PERCENT.  THOUGH MIXING WILL NOT BE AS
DEEP AS TODAY...AND THOUGH THE SURFACE LOW WILL BE CENTERED OVER
NEBRASKA...WIND GUSTS ACROSS THE PLAINS MAY TOP 50 MPH ONCE AGAIN.
THEREFORE...THE RED FLAG WARNING REMAINS IN EFFECT.

WEDNESDAY WILL BE THE QUIETEST DAY OF THE BUNCH AS WEAK UPPER LEVEL
RIDGING MOVES OVERHEAD.  TEMPERATURES WILL ALSO JUMP A FEW DEGREES
OVER TUESDAYS READINGS...ESPECIALLY ACROSS THE WEST. FORTUNATELY...
WINDS WILL NOT BE AS STRONG AND MIXING WILL NOT BE AS GREAT BECAUSE
ANOTHER SIGNIFICANT DRY SLOT WILL BE MOVING OVER THE STATE.

CRITICAL FIRE WEATHER CONDITIONS LOOK TO RETURN FOR THE THURSDAY
THROUGH SATURDAY TIME PERIOD AS TWO SHORTWAVE TROUGHS MOVE ACROSS
NORTHERN NM AND SOUTHERN COLORADO. GRADIENT ALOFT WILL TIGHTEN WITH
EACH PASSAGE AND A STRONG SFC LOW WILL DEVELOP IN EASTERN COLORADO
BOTH THURSDAY AND FRIDAY.  STRONGEST WINDS WILL BE ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. RELATIVE HUMIDITIES WILL LIKELY BE BELOW
15 PERCENT AS WELL EACH DAY.  WILL ISSUE A FIRE WEATHER WATCH FOR
THE EASTERN PLAINS FOR THURSDAY...THOUGH IT IS POSSIBLE THAT 1 TO 3
HOURS OF CRITICAL CONDITIONS MAY DEVELOP ACROSS PORTIONS OF WESTERN
NEW MEXICO AS WELL THURSDAY AFTERNOON.  THE FRI/SAT SHORTWAVE MAY
BRING SOME PRECIP TO THE NW AGAIN...BUT NOT LOOKING FOR SIGNIFICANT
AMOUNTS.  THE NEXT REPRIEVE FROM THE WINDY WEATHER WILL BE SUNDAY
UNDER NORTHWEST FLOW ALOFT. 34

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  32  51  25  60 /  40  30   0   0
DULCE...........................  34  43  22  55 /  40  30   5   0
CUBA............................  33  47  18  59 /  30  20   0   5
GALLUP..........................  27  51  17  57 /  40  20   5   0
EL MORRO........................  24  45  16  58 /  30  20   5   5
GRANTS..........................  24  52  15  62 /  30  20   0   0
QUEMADO.........................  25  52  16  64 /  30  20   0   0
GLENWOOD........................  32  60  24  70 /  20  10   0   0
CHAMA...........................  26  37  14  52 /  50  30  10   5
LOS ALAMOS......................  33  49  22  60 /  20  10   0   0
PECOS...........................  34  50  21  61 /  20  10   0   0
CERRO/QUESTA....................  27  46  15  58 /  20  20   0   5
RED RIVER.......................  30  34  18  50 /  20  30   0   5
ANGEL FIRE......................  27  40  16  55 /  10  10   0   0
TAOS............................  34  49  19  60 /  20  20   0   5
MORA............................  34  48  23  60 /  10  10   0   0
ESPANOLA........................  34  56  24  65 /  20  10   0   0
SANTA FE........................  31  52  22  60 /  20  10   0   0
SANTA FE AIRPORT................  36  54  25  62 /  20  10   0   0
ALBUQUERQUE FOOTHILLS...........  42  55  29  62 /  20  10   0   0
ALBUQUERQUE HEIGHTS.............  44  58  32  64 /  20  10   0   0
ALBUQUERQUE VALLEY..............  39  59  26  66 /  20  10   0   0
ALBUQUERQUE WEST MESA...........  43  57  30  64 /  20  10   0   0
LOS LUNAS.......................  41  60  26  66 /  20  10   0   0
RIO RANCHO......................  42  57  29  64 /  20  10   0   0
SOCORRO.........................  43  68  33  72 /  10  10   0   0
SANDIA PARK/CEDAR CREST.........  41  50  27  58 /  20  10   0   0
TIJERAS.........................  39  54  26  61 /  20  10   0   0
MORIARTY/ESTANCIA...............  35  56  20  63 /  10  10   0   0
CLINES CORNERS..................  39  53  26  60 /  10  10   0   0
GRAN QUIVIRA....................  43  61  30  64 /  10  10   0   0
CARRIZOZO.......................  42  67  27  67 /   5   5   0   0
RUIDOSO.........................  45  57  36  63 /   0   5   0   0
CAPULIN.........................  46  56  28  58 /  10  10   0   0
RATON...........................  37  58  21  62 /   5  10   0   0
SPRINGER........................  39  60  26  65 /   5  10   0   0
LAS VEGAS.......................  39  54  26  61 /   5  10   0   0
CLAYTON.........................  42  70  30  64 /   5   5   0   0
ROY.............................  48  63  33  63 /   5   5   0   0
CONCHAS.........................  45  69  29  72 /   5   5   0   0
SANTA ROSA......................  46  68  32  72 /   5   5   0   0
TUCUMCARI.......................  46  70  30  72 /   5   5   0   0
CLOVIS..........................  44  72  34  72 /   5   5   0   0
PORTALES........................  43  73  32  74 /   5   5   0   0
FORT SUMNER.....................  44  72  32  76 /   5   5   0   0
ROSWELL.........................  51  78  38  81 /   5   5   0   0
PICACHO.........................  49  70  32  76 /   5   5   0   0
ELK.............................  50  64  34  70 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

&&

GUYER
Hazardous weather outlook, Mar 21, 6:10 AM MDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 AM MDT MON MAR 21 2011

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
610 AM MDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WELL ABOVE NORMAL TEMPERATURES AND STRONG TO LOCALLY DAMAGING
SOUTHWEST WINDS TODAY WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS
AND SHARPLY REDUCED VISIBILITIES BELOW A MILE AT TIMES DUE TO
BLOWING DUST. SOUTHWEST WINDS OF 25 TO 45 MPH WITH GUSTS BETWEEN 50
AND 70 MPH ARE LIKELY ACROSS MUCH OF THE STATE...ESPECIALLY THE
EASTERN PLAINS AND SOUTHERN DESERTS. THE STRONGEST WINDS ARE MOST
LIKELY ACROSS...AND JUST EAST FROM...THE HIGHER TERRAIN OF CENTRAL
AND SOUTHERN NEW MEXICO THIS AFTERNOON.

IN ADDITION THERE WILL BE SPOTTY 1 TO LOCALLY AS MUCH AS 4 INCH SNOW
ACCUMULATIONS POSSIBLE TONIGHT ACROSS MAINLY THE CHUSKA AND SOUTHERN
SAN JUAN MOUNTAINS WITH LESSER AMOUNTS ACROSS THE SANGRE DE
CRISTO...JEMEZ AND WEST CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE TUESDAY ACROSS MAINLY
THE EAST HALF OF THE STATE. SUSTAINED WINDS OF 20 TO 35 MPH WITH
GUSTS BETWEEN 45 AND 60 MPH WILL BE COMMON THERE CREATING CRITICAL
TO EXTREME FIRE WEATHER CONDITIONS AND AGAIN SOME AREAS OF BLOWING
DUST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

Nearby

Wind Advisories in New Mexico, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.